Virtually free pro-p groups
Publications Mathématiques de l'IHÉS, Tome 118 (2013), pp. 193-211.

We prove that in the category of pro-p groups any finitely generated group G with a free open subgroup splits either as an amalgamated free product or as an HNN-extension over a finite p-group. From this result we deduce that such a pro-p group is the pro-p completion of a fundamental group of a finite graph of finite p-groups.

@article{PMIHES_2013__118__193_0,
     author = {Herfort, Wolfgang and Zalesskii, Pavel},
     title = {Virtually free pro-p groups},
     journal = {Publications Math\'ematiques de l'IH\'ES},
     pages = {193--211},
     publisher = {Springer Berlin Heidelberg},
     address = {Berlin/Heidelberg},
     volume = {118},
     year = {2013},
     doi = {10.1007/s10240-013-0051-4},
     zbl = {1288.20037},
     mrnumber = {3150249},
     language = {en},
     url = {http://archive.numdam.org/articles/10.1007/s10240-013-0051-4/}
}
TY  - JOUR
AU  - Herfort, Wolfgang
AU  - Zalesskii, Pavel
TI  - Virtually free pro-p groups
JO  - Publications Mathématiques de l'IHÉS
PY  - 2013
DA  - 2013///
SP  - 193
EP  - 211
VL  - 118
PB  - Springer Berlin Heidelberg
PP  - Berlin/Heidelberg
UR  - http://archive.numdam.org/articles/10.1007/s10240-013-0051-4/
UR  - https://zbmath.org/?q=an%3A1288.20037
UR  - https://www.ams.org/mathscinet-getitem?mr=3150249
UR  - https://doi.org/10.1007/s10240-013-0051-4
DO  - 10.1007/s10240-013-0051-4
LA  - en
ID  - PMIHES_2013__118__193_0
ER  - 
Herfort, Wolfgang; Zalesskii, Pavel. Virtually free pro-p groups. Publications Mathématiques de l'IHÉS, Tome 118 (2013), pp. 193-211. doi : 10.1007/s10240-013-0051-4. http://archive.numdam.org/articles/10.1007/s10240-013-0051-4/

[1.] Chatzidakis, Z. M. Some remarks on profinite HNN extensions, Isr. J. Math., Volume 85 (1994), pp. 11-18 | Article | MR 1264337 | Zbl 0806.20024

[2.] Dicks, W. Groups, Trees and Projective Modules, Springer, Berlin, 1980 | MR 584790 | Zbl 0427.20016

[3.] Grunewald, F.; Zalesskii, P. A. Genus for groups, J. Algebra, Volume 326 (2011), pp. 130-168 | Article | MR 2746056 | Zbl 1222.20019

[4.] Heller, A.; Reiner, I. Representations of cyclic groups in rings of integers. I, Ann. Math., Volume 76 (1962), pp. 73-92 | Article | MR 140575 | Zbl 0108.03101

[5.] Herfort, W.; Ribes, L. Subgroups of free pro-p-products, Math. Proc. Camb. Philos. Soc., Volume 101 (1987), pp. 197-206 | Article | MR 870590 | Zbl 0648.20041

[6.] Herfort, W.; Zalesskii, P. A. Profinite HNN-constructions, J. Group Theory, Volume 10 (2007), pp. 799-809 | MR 2364828 | Zbl 1132.20014

[7.] Herfort, W.; Zalesskii, P. A. Virtually free pro-p groups whose torsion elements have finite centralizers, Bull. Lond. Math. Soc., Volume 40 (2008), pp. 929-936 | Article | MR 2471941 | Zbl 1163.20018

[8.] Herfort, W.; Zalesskii, P. A. A virtually free pro-p group need not be the fundamental group of a profinite graph of finite groups, Arch. Math., Volume 94 (2010), pp. 35-41 | Article | MR 2581331 | Zbl 1193.20032

[9.] W. Herfort, P. A. Zalesskii, and T. Zapata, Splitting theorems for pro-p groups acting on pro-p trees and 2-generated subgroups of free pro-p products with procyclic amalgamations. arXiv:1103.2955.

[10.] Hillman, J.; Schmidt, A. Pro-p groups of positive deficiency, Bull. Lond. Math. Soc., Volume 40 (2008), pp. 1065-1069 | Article | MR 2471955 | Zbl 1162.20019

[11.] Karrass, A.; Pietrovski, A.; Solitar, D. Finite and infinite cyclic extensions of free groups, J. Aust. Math. Soc., Volume 16 (1973), pp. 458-466 | Article | MR 349850 | Zbl 0299.20024

[12.] Korenev, A. A. Pro-p groups with a finite number of ends, Mat. Zametki, Volume 76 (2004), pp. 531-538 translation in Math. Notes 76 (2004), 490–496 | Article | MR 2112069 | Zbl 1080.20024

[13.] Ribes, L.; Zalesskii, P. A. Profinite Groups, Springer, Berlin, 2000 | Article | MR 1775104 | Zbl 0949.20017

[14.] Ribes, L.; Zalesskii, P. A. Pro-p trees and applications, Ser. Progress in Mathematics (2000) | MR 1765118 | Zbl 0977.20019

[15.] Roman’kov, L. Infinite generation of automorphism groups of free pro-p groups, Sib. Math. J., Volume 34 (1993), pp. 727-732 | Article | MR 1248800 | Zbl 0824.20031

[16.] Scheiderer, C. The structure of some virtually free pro-p groups, Proc. Am. Math. Soc., Volume 127 (1999), pp. 695-700 | Article | MR 1487337 | Zbl 0915.20012

[17.] Serre, J.-P. Sur la dimension cohomologique des groupes profinis, Topology, Volume 3 (1965), pp. 413-420 | Article | MR 180619 | Zbl 0136.27402

[18.] Stallings, J. R. Applications of Categorical Algebra, Proc. Sympos. Pure Math. (1970), pp. 124-129 (vol. XVII) | Article

[19.] Wilson, J. S. Profinite Groups, London Math. Soc. Monographs (1998) | MR 1691054 | Zbl 0909.20001

[20.] Zalesskii, P. A.; Mel’nikov, O. V. Subgroups of profinite groups acting on trees, Math. USSR Sb., Volume 63 (1989), pp. 405-424 | Article | MR 942131 | Zbl 0693.20026

Cité par Sources :